Alert archive / Nevada / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Elko, NV

July 17, 2016

NWS Elko, NV issued this red flag warning at Jul 17, 2016, 11:15 AM PDT. It took effect at Jul 18, 2016, 10:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2016, 11:15 AM PDT (18:15 UTC)
In effect from
Jul 18, 2016, 10:00 AM PDT
Expired
Jul 18, 2016, 10:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted.

429 
WWUS85 KLKN 171815
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1115 AM PDT SUN JUL 17 2016


NVZ455-467-181215-
/O.UPG.KLKN.FW.A.0002.160718T1700Z-160719T0500Z/
/O.NEW.KLKN.FW.W.0004.160718T1700Z-160719T0500Z/
WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
1115 AM PDT SUN JUL 17 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 10 PM PDT MONDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JR
3 follow-up statements
965 
WWUS85 KLKN 180835
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
135 AM PDT MON JUL 18 2016


NVZ455-467-190245-
/O.CON.KLKN.FW.W.0004.160718T1700Z-160719T0500Z/
WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
135 AM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 455 AND 467...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE THIS
  MORNING THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DW
383 
WWUS85 KLKN 182120
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
220 PM PDT MON JUL 18 2016


NVZ455-467-190500-
/O.CON.KLKN.FW.W.0004.000000T0000Z-160719T0500Z/
WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
220 PM PDT MON JUL 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 455 AND 467...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND 
  FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE 
  THIS MORNING THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
197 
WWUS85 KLKN 190455
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
955 PM PDT MON JUL 18 2016


NVZ455-467-190600-
/O.EXP.KLKN.FW.W.0004.000000T0000Z-160719T0500Z/
WHITE PINE COUNTY-CENTRAL AND WESTERN HUMBOLDT COUNTY-
955 PM PDT MON JUL 18 2016

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 467...

WINDS CONTINUE TO DIMINISH ACROSS THE STATE AND HAVE SUBSIDED
BELOW CRITICAL RED FLAG LEVELS. HOWEVER...DAYTIME RELATIVE
HUMIDITIES WILL REMAIN VERY LOW WITH POOR NIGHTTIME RECOVERIES
DURING THE NEXT FEW DAYS BUT WINDS ARE EXPECTED TO BE BELOW
CRITICAL FIRE WEATHER THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 17, 3:00 AM PDT, 8 hours 15 minutes earlier.

Area forecast discussion, Jul 17, 3:00 AM PDT, 8 hours 15 minutes before
Area Forecast Discussion
National Weather Service Elko NV
300 AM PDT Sun Jul 17 2016

.SYNOPSIS...Troughing pattern along the West Coast will allow for
southwesterly flow aloft to continue through this week. Satellite
imagery shows a few clouds across the region with water vapor
imagery indicating increased subsidence and drying at least in the
upper levels across the western one third of NV. Surface RH values
are generally in the 30s and 40s across the northeastern quadrant
of NV but nighttime recovery elsewhere has been poor across the
remainder of the state.

&&

.SHORT TERM...Today through Monday night. Winds across the region
are responding to an increased pressure gradient as a broad low
pressure system over southern British Columbia retrogrades
southwestward into the Pacific Northwest. In addition...winds are
beginning to back to the southwest accompanying the new trough
axis alignment. Breezy conditions will exist in the afternoons
across a large part of the state. The southwest flow will keep
the state under a hostile convective environment by limiting the
deeper moisture to far eastern NV through Monday. Even then...pwat
values of less than 0.50 inches will limit convection
substantially at least through Tuesday. High temperatures should
be a few degrees cooler Monday across Humboldt county as H5
heights fall slightly. Otherwise...high temperatures in the 80s
and 90s are expected over the next couple of days.

.LONG TERM...Monday night through Sunday. To be concise...little
change to previous forecast for the long term period. A west coast
trough is well handled by the models and this creeps east over
most of the long range period brining mostly dry air into the
Great Basin. The only area that could be affected by isolated
thunderstorms will be eastern Nevada and even then mostly
southeast White Pine County. Eventually...by mid week...the trough
begins to wander west and weaken as the Four Corners high
strengthens and moves west. This opens up the eastern Pacific and
Gulf of California as moisture sources and the monsoon flow, up to
this time confined mainly to Utah, expands a but west into eastern
Nevada. By Wednesday there is a chance for mainly dry storms to
push west to an Ely/Rubies/Jarbidge line. By Thursday into the
weekend the area expands a bit west and some of the storms will
become wet. Temps remain warm to hot under the dry southwest flow
and the expanding ridge. Each afternoon could get gusty and
especially in the Tuesday and Wednesday time frame could be an
issue for fire weather with gusts to near 30 mph and very low
RH's.

&&

.AVIATION...VFR conditions will prevail 12z Monday at all
terminals. Winds will gust to the 20s at all sites Sunday
afternoon and early evening. A stray thunderstorm may occur well
east of KELY. Density altitudes will be high at all sites.

&&

.FIRE WEATHER...Breezy winds today are expected to increase
slightly Monday afternoon and approach critical red flag
criterion. Fire Weather Watch continues for fire zones 455 and 467
where the winds will be strongest. Daytime relative humidities
will certainly reach critical levels for the next few days and
will struggle to climb out of the single digits in the valleys.
Will have to watch the couple of model runs closely to assess the
possibility of an expansion of the Fire Weather Watch into
neighboring zones depending on the expected wind field across the
region.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening
for Central and Western Humboldt County-White Pine County.

&&

93/98/98/93

Nearby

Red Flag Warnings in Nevada, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.